Facebook Pixel
EmpowHER Guest

List of symptoms....

By Anonymous July 18, 2011 - 8:55pm
Rate This

I am 42 and will be going to a new doctor for my gyno appointment. Over the years I have accumulated many ailments and Im beginning to believe that I may be dealing with one issue. The following is a list of symptoms, when they began, what medical test said and diagnosis if any.
*1994- Diagnosed with dysthymia. Put on Effexor. Remained on medication until a pre- gnancy in 1997. I had no depression while pregnant or nursing (3years).
*1995- Nails would partially lift from the nail bed. Thyroid test showed normal. Doc-

tors said it was a side effect of the Effexor. 1997 pregnancy fixed the situation. Curr-
ently only the corners lift.
*2001- Feeling anxiety and putting on weight without changes in my diet. Sleeping
long hours.Thyroid test was normal. Put back on Effexor. No change in symptoms.
*2003- Anxiety attack. Felt like a heartach. Stress test was normal. Echos normal.
Blood gases normal. Put on Lorazapam. I was told that I have an anxiety disorder.
*2003-2009 I was put on several different medications. A Beta blocker for the aryt-
hmias. High doses of Lorazapam equaling to 4-1mg pills a day. High dose of Effexor.
*2009 I got pregnant and was told to go cold turkey off all medications. I had severe
withdrawls and felt myself going in and out of reality. I chose to terminate and ween
slowly off most of the medications. I am currently on 40mg of celexa and .5mg of
lorazapam as needed (usually 3 pills a month)
*2010- another thyroid test showed slightly low but no need for medication. Totally
taken off Beta Blocker because my blood pressure was dangeriously low.
*Today Im dealing with extreme tiredness, irratability, achy joints, headaches, anxiety
at odd times, heart palpatations, dry skin and slow weightloss even while on a strict
1200 calorie diet and 50 minute exercise 4x a week.
Im hoping that all this information will help me get closer to an answer. I dont believe I have an anxiety disorder but that all these symptoms are something else.

Thank you for the help,

Add a Comment1 Comments

Hi Michelle,

Thanks a lot for your question and I'm sorry you've had to endure these symptoms for so long. Have you ever heard anyone say "The remedy is worse than the disease"? Well, this may be the case with you. It seems like the symptoms you're feeling now are not symptoms at all but side effects of Celexa and Lorazipam.If not side effects, then you may actually need an increase in dosage since it has been lowered since you started. If you feel like you may need an increase in dosage, speak to your doctor. If you truly believe that you don't need them, then ask your doctor to slowly taper you off the meds. However, recall how you felt the first time you were tapered off these meds and base your decision on whether or not you feel better WITH the meds or WITHOUT.

Here are the side effects for your current medications:




stomach pain


excessive tiredness

uncontrollable shaking of a part of the body



muscle or joint pain

dry mouth

excessive sweating

changes in sex drive or ability

loss of appetite





dry mouth



changes in appetite

restlessness or excitement


difficulty urinating

frequent urination

blurred vision

changes in sex drive or ability

All the best,


July 19, 2011 - 7:21am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Get Email Updates

Anxiety Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!